Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 24, 2012Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 24, 2012, 4:19 AM EDT for Norfolk County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 4:19 AM EDT (08:19 UTC)
Expired
Jul 24, 2012, 5:00 AM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA

County Norfolk County, MA

The radar

The Boston radar (KBOX), 17 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WWUS81 KBOX 240819
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT TUE JUL 24 2012

MAZ013-016-017-240900-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-
419 AM EDT TUE JUL 24 2012

AT 417 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES SOUTHEAST OF BELLINGHAM...OR ABOUT 4 MILES
WEST OF FRANKLIN...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MEDWAY...FRANKLIN...WRENTHAM...
  NORFOLK...FOXBOROUGH...WALPOLE...NORWOOD...SHARON...STOUGHTON...
  RANDOLPH...HOLBROOK...EASTON...CANTON AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4210 7108 4203 7107 4202 7149 4211 7148
      4224 7102 4213 7098

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 4:08 AM EDT, 11 minutes earlier.

Area forecast discussion, Jul 24, 4:08 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED HIT AND MISS SHOWERS AND
THUNDERSTORMS TO THE REGION TODAY.  HIGH PRESSURE BRINGS A RETURN TO
DRY WEATHER FOR WEDNESDAY...WHILE AN ACTIVE WEATHER PATTERN WITH
PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY AT TIMES
THU INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM TODAY/...

***A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
MAINLY ACROSS EASTERN NEW ENGLAND***

NUMEROUS ELEVATED SHOWERS AND EMBEDDED THUNDERSTORMS WERE AFFECTING
OUR REGION EARLY THIS MORNING WITH MUCAPES ON THE ORDER OF 500 TO
1000 J/KG.  SOME OF THE STORMS CONTAIN BRIEF HEAVY RAINFALL THAT
WILL RESULT IN BRIEF NUISANCE POOR DRAINAGE STREET FLOODING.  ITS
ALSO NOT OUT OF THE QUESTION FOR AN ISOLATED REPORT OF TWO OF SMALL
HAIL.

THIS ACTIVITY WAS FAST MOVING AND SHOULD EXIT THE REGION BY MID
MORNING AT THE LATEST.  BEHIND THIS CLUSTER OF
SHOWERS/THUNDERSTORMS...EXPECT SKIES TO BECOME PARTLY SUNNY BY MID
MORNING...WHICH WILL ALLOW FOR A VERY WARM TO BORDERLINE HOT DAY.
HIGH TEMPS SHOULD REACH WELL UP INTO THE 80S...WITH EVEN A FEW LOWER
90S POSSIBLE.

THE MAIN QUESTION THAT REMAINS TO BE ANSWERED IS HOW MUCH ACTIVITY
WILL RE-DEVELOP THIS AFTERNOON AND ITS ASSOCIATED INTENSITY.  GIVEN
THE HIGH DEWPOINTS ALREADY IN PLACE...SHOULD NOT HAVE A PROBLEM
GENERATING A SWATH OF MLCAPES BETWEEN 1500 AND 2500 J/KG.  MID LEVEL
LAPS RATES AND SHEAR ARE NOTHING SPECIAL TODAY...BUT ARE ENOUGH FOR
THE POTENTIAL OF SOME STRONG TO SEVERE CONVECTION.  THE MAIN
LIMITING FACTOR WILL BE VEERING WINDS AHEAD OF THE FRONT THIS
AFTERNOON WHICH MAKE SURFACE CONVERGENCE RATHER WEAK.

WITH ALL THAT SAID...GIVEN THE AMOUNT OF INSTABILITY FEEL THAT AT
LEAST SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL REFIRE THIS
AFTERNOON.  THESE WILL BE HIT AND MISS...SO CERTAINLY NOT EXPECTING
A WASHOUT.  THE BEST CHANCE FOR THE ACTIVITY TO BE MORE NUMEROUS
WILL BE ACROSS SOUTHEAST NH/EASTERN MA/RI WHERE THE FRONT WILL MOVE
THROUGH LATER ALLOWING FOR HIGHER INSTABILITY.  DID INCLUDE SOME
ENHANCED WORDING ACROSS THIS REGION...WHERE A FEW STRONG TO SEVERE
THUNDERSTORMS ARE CERTAINLY A POSSIBILITY.  THE MAIN THREATS WILL BE
ISOLATED REPORTS OF STRONG TO DAMAGING WINDS/HAIL.

&&

.SHORT TERM /TONIGHT/...

ANY LEFT OVER SCATTERED SHOWERS/THUNDERSTORMS SHOULD EXIT THE
SOUTHEAST NEW ENGLAND COAST BY MID EVENING.   OTHERWISE...MUCH DRIER
AND COOLER AIR WILL BE USHERED IN BEHIND THE COLD FRONT.  SKIES WILL
BECOME MOSTLY CLEAR AS OVERNIGHT LOWS RANGE FROM THE LOWER TO MIDDLE
50S ACROSS SOUTHWEST NH/WESTERN MA...TO THE UPPER 50S AND LOWER 60S
ACROSS MOST OTHER LOCATIONS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* DRY WEATHER AND A BIT BLUSTERY FOR WEDNESDAY
* SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY INTO THE WEEKEND
* EXACT SPECIFICS OF ACTIVE WEATHER STILL UNCERTAIN
* POSSIBLE CLEARING AND IMPROVING WEATHER BY THE BEGINNING OF NEXT
  WEEK

MODEL DIAGNOSIS...
EVOLUTION AND STRENGTH OF TWO DISTINCT FEATURES REMAIN KEY TO THE
MID- AND LONG-RANGE FCST: A BROAD AREA OF H5 LOW PRES OVER NRN
INTO ERN CANADA...AND NEIGHBORING HEIGHT RISES /SUBSEQUENT
RIDGING/ OVER GREENLAND. EVALUATING...HPC MENTIONED THAT A /MARKED
OMEGA BLOCK APPEARS TO BE FORMING AT HIGH LATITUDES BETWEEN
EASTERN NORTH AMERICA AND WESTERN EUROPE/...ADDING POSITIVE HEIGHT
ANOMALIES OVER GREENLAND COUPLED WITH THE NEGATIVE HEIGHT
ANOMALIES ACROSS NRN CANADA WOULD WARRANT A /CONTINUATION OF THE
CURRENT PATTERN THAT FEATURES DEEPER TROUGH OVER THE NORTHEASTERN
CONUS/.

THAT BEING SAID...EVALUATING THE DETERMINISTIC SOLNS OF THE 23/0Z
ECMWF AND CANADIAN SHOWED A FAIRLY SIMILAR TREND COMPARED TO THE
23/12Z GFS. PER THE ECMWF/CANADIAN...A MORE ACTIVE PATTERN IS
APPARENT WITH THE SLOWER PROGRESSION OF SYSTEMS THRU THE NERN CONUS
PARENT WITH A STRONGER RIDGE ACROSS THE WRN ATLANTIC. SFC FEATURES
ARE HANDLED MORE REASONABLY ALONG WITH LESSER CONVECTIVE FEEDBACK
FAILURES AS SEEN PER 23/12Z GFS. SO THE EXPECTATION BEGINNING THURS
IS FOR AN ELONGATED AREA OF SFC LOW PRES TO BE DRAPED ACROSS NEW
ENGLAND /STALLED BY STRONG WRN ATLANTIC RIDGE/ ALONG WHICH A SERIES
OF TROUGHS AND ATTENDANT UPR LVL ENERGY WILL INVOKE SHOWERS AND
THUNDERSTORMS ACROSS THE RGN. WILL LEAN AWAY FROM THE 23/12Z GFS IN
THE FCST. SPECIFIC DETAILS OF THE FCST OUTLINED BELOW.

WEDNESDAY AND WEDNESDAY NIGHT...

DRY AND QUIET WX. EXPECTING W/NWLY FLOW THRU THE DAY /GUSTY AT TIMES
WILL A WELL-MIXED BOUNDARY LYR TO H85/ TO DIMINISH TOWARDS THE LATER
HALF OF THE DAY INTO EVNG BECOMING W/SWLY. H85 TEMPS AROUND +12-14C
COUPLED WITH THE JULY SUN WARRANT MAX TEMPS AROUND THE LOW 80S. A
MILD NGT AS MID-UPR LVL CLOUDS WILL BE ON THE INCREASE FROM THE W
WITH THE FIRST IN A SERIES OF SYSTEMS.

THURSDAY THROUGH SUNDAY...

AN ACTIVE WEATHER PATTERN AS A BROAD AREA OF LOW PRES ENCOMPASSES
NEW ENGLAND COUPLED WITH A SERIES OF MID-LVL TROUGHS SLIDE ACROSS
THE RGN WITH ATTENDANT SHRTWV ENERGY. FAVORABLE SHEAR COUPLED WITH
THE INCREASE IN HEAT AND HUMIDITY /SUBSEQUENT INSTABILITY/ AHEAD OF
THE TROUGH AXIS WILL LIKELY RESULT IN CONVECTION...YET SPECIFICS AND
EVOLUTION LOOK FAIRLY UNCERTAIN AND ARE SOMEWHAT DETERMINED BY THE
SFC PLACEMENT OF THE BROAD TROF OF LOW PRES ACROSS THE RGN. FRONTO-
GENESIS AND SFC CONVERGENCE APPEARS WEAK...YET THE EXPECTATION IS
FOR ENHANCED ASCENT PER SHRTWV ENERGY COUPLED WITH INSTABILITY AND
HEATING OF THE DAY TO DRIVE DIURNALLY DRIVEN STORMS IN PROXIMITY TO
THE STALLED SFC FRNTL BOUNDARY. WITH MODEST INSTABILITY AND SHEAR...
SOME OF THESE STORMS MAY BECOME SEVERE. ALSO CONCERNED WITH MOISTURE
POOLING TO THE S OF THE BROAD AREA OF LOW PRES. 23/12Z NAM
ADVERTISED 2 INCH PWATS ALONG THE S COAST OF NEW ENGLAND THURSDAY
INTO FRIDAY. MAY NEED TO BE CONCERNED ABOUT FLASH FLOODING WITH
EXPECTED DIURNALLY DRIVEN STORMS.

INTO NEXT WEEK...

THE 23/0Z ECMWF SUGGESTS THAT ACTIVITY BEGINS TO LIFT OUT OF THE RGN
ALBEIT BRIEFLY. HAVE LOW CONFIDENCE IN THE FCST HEREAFTER.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE.
A WIDE VARIETY OF CONDITIONS ACROSS THE REGION EARLY THIS MORNING.
AREAS OF IFR CONDITIONS IN LOW CLOUDS HAVE DEVELOPED ALONG THE
SOUTHEAST NEW ENGLAND COAST.  CONDITIONS ACROSS MOST OTHER LOCATIONS
WERE VFR...ALTHOUGH BRIEF MVFR-IFR CONDITIONS WERE OCCURRING AS A
BATCH OF SHOWERS/THUNDERSTORMS WERE MOVING THROUGH VERY EARLY THIS
MORNING. AFTER THE EARLY MORNING LOW CLOUDS AND CONVECTION
DISSIPATES...EXPECT MAINLY VFR CONDITIONS FROM LATE MORNING INTO
TONIGHT.  HOWEVER...WILL HAVE TO WATCH FOR SCT SHOWERS/THUNDERSTORMS
TO RE-DEVELOP THIS AFTERNOON WITH THE BEST CHANCE ACROSS EASTERN
MA/RI.  THESE WILL BE HIT AND MISS...BUT MAY RESULT IN BRIEFLY LOWER
CONDITIONS.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
MARGINAL MVFR-VFR CONDITIONS IMPROVE TO GENERALLY VFR FROM MID TO
LATE MORNING ONWARD.  A BATCH OF SHOWERS AND PERHAPS EVEN A
THUNDERSTORM IS EXPECTED EARLY THIS MORNING WITH ANOTHER CHANCE
POSSIBLE THIS AFTERNOON.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
MAINLY VFR TODAY AND TONIGHT OTHER THAN SOME BRIEF MVFR CONDITIONS
POSSIBLE EARLY THIS MORNING.  THERE IS ALSO A LOW PROBABILITY OF AN
ISOLATED THUNDERSTORM MAINLY EARLY THIS MORNING.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...
HIGH CONFIDENCE VFR. NWLY WINDS GUSTING AT TIMES AROUND 20 KTS
WEAKENING AND VEERING OF THE SW. INCREASING MID-UPR LVL CLOUDS LATE.

THURSDAY-SATURDAY...
MODERATE CONFIDENCE. PREVAILING VFR. SCT SHRA/TSRA WITH PSBL MVFR-
IFR IMPACTS. TSRA MAY BE SEVERE.

&&

.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH TONIGHT. WILL CONTINUE SCA FOR
HAZARDOUS SEAS AROUND 5 FEET ACROSS THE OUTER-WATERS INTO THE MID
AFTERNOON.  THESE SEAS SHOULD DIMINISH FOR A TIME LATE THIS
AFTERNOON/EVENING...BUT WILL LIKELY INCREASE AGAIN TO SCA THRESHOLDS
LATE TONIGHT BEHIND THE COLD FRONT.  LATER SHIFTS WILL LIKELY NEED
TO REISSUE SCA AND WILL PROBABLY ALSO SEE A PERIOD OF NORTH TO
NORTHWEST WIND GUSTS OF 20 TO 25 KNOTS DEVELOP TOWARD DAYBREAK
WEDNESDAY.

THE BIGGEST CONCERN FOR MARINERS WILL BE A FEW STRONG
THUNDERSTORMS.  PERHAPS A FEW EARLY THIS MORNING AND A BETTER CHANCE
THIS AFTERNOON INTO THE EARLY TO MID EVENING HOURS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...
MODERATE TO HIGH CONFIDENCE. NW WINDS GUSTING AROUND 20 KTS OVER
THE WATERS WEAKENING THRU THE DAY AND VEERING OUT OF THE SW LATE.
INCREASING MID-UPR LVL CLOUDS LATE.

THURSDAY THROUGH SATURDAY...
MODERATE CONFIDENCE. ANTICIPATING SW WINDS OVER THE WATERS AS AN
ELONGATED AREA OF LOW PRES DRAPES ACROSS INTERIOR NEW ENGLAND.
WINDS MAY WAVER...WHILE REMAINING LIGHT. THEREFORE HAVE KEPT SEAS
BELOW 5 FT. WILL EVALUATE AS WE GET CLOSER TO THE TIMEFRAME. ALONG
THE AREA OF LOW PRES EXPECT SHOWERS AND THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT THIS
     AFTERNOON FOR ANZ250-254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...SIPPRELL
AVIATION...FRANK/SIPPRELL
MARINE...FRANK/SIPPRELL
Hazardous weather outlook, Jul 23, 4:21 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT MON JUL 23 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE
LOCALLY HEAVY DOWNPOURS AND LOCALIZED FLOODING. A FEW STORMS COULD
PRODUCE DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH HEAVY
DOWNPOURS. THERE IS A LOW PROBABILITY THAT A FEW STORMS COULD
PRODUCE DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-240830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH A LOW TO MODERATE PROBABILITY THAT A FEW STORMS
WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS MAY OCCUR ON TUESDAY...WITH A LOW
PROBABILITY THAT A FEW STORMS WILL PRODUCE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 2:56 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
256 AM EDT TUE JUL 24 2012

MAZ008>011-240745-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
256 AM EDT TUE JUL 24 2012

AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES NORTH OF
CHESTER...OR ABOUT 17 MILES WEST OF NORTHAMPTON...MOVING SOUTHEAST AT
35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HUNTINGTON...WESTHAMPTON...
  MONTGOMERY...SOUTHAMPTON...EASTHAMPTON...HOLYOKE...CHICOPEE AND
  SPRINGFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4236 7298 4224 7246 4208 7255 4229 7301
      4231 7302

EVT
Special weather statement, Jul 24, 3:38 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 AM EDT TUE JUL 24 2012

CTZ004-MAZ004-011-012-240830-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-WINDHAM CT-
338 AM EDT TUE JUL 24 2012

AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND
SMALL HAIL OVER PALMER...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BRIMFIELD...STURBRIDGE...
  SOUTHBRIDGE...CHARLTON...DUDLEY...WEBSTER AND THOMPSON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES.

&&

LAT...LON 4208 7177 4194 7186 4213 7234 4221 7229

EVT
Special weather statement, Jul 24, 4:19 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT TUE JUL 24 2012

MAZ013-016-017-240900-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-
419 AM EDT TUE JUL 24 2012

AT 417 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES SOUTHEAST OF BELLINGHAM...OR ABOUT 4 MILES
WEST OF FRANKLIN...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MEDWAY...FRANKLIN...WRENTHAM...
  NORFOLK...FOXBOROUGH...WALPOLE...NORWOOD...SHARON...STOUGHTON...
  RANDOLPH...HOLBROOK...EASTON...CANTON AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4210 7108 4203 7107 4202 7149 4211 7148
      4224 7102 4213 7098

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:56 AM EDTSpecial Weather StatementBOXHampden49 min
Jul 24, 12:50 PM EDTSpecial Marine WarningBOX55 min
Jul 24, 1:23 PM EDTSpecial Weather StatementBOXEssex52 min
Jul 24, 1:34 PM EDTSpecial Marine WarningBOX86 min
Jul 24, 1:56 PM EDTSpecial Weather StatementBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 3 more79 min
Jul 24, 2:02 PM EDTSpecial Weather StatementBOXWorcester58 min
Jul 24, 2:12 PM EDTSpecial Weather StatementBOXFranklin63 min
Jul 24, 2:21 PM EDTSpecial Weather StatementBOXEssex54 min
Jul 24, 2:33 PM EDTSpecial Weather StatementBOXWorcester57 min
Jul 24, 2:38 PM EDTSpecial Marine WarningBOX82 min
Jul 24, 2:54 PM EDTSpecial Weather StatementBOXSuffolk51 min
Jul 24, 2:57 PM EDTSpecial Weather StatementBOXWorcester63 min
Jul 24, 3:07 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Middlesex, Norfolk, Worcester36 min
Jul 24, 3:08 PM EDTSpecial Marine WarningBOX52 min
Jul 24, 3:38 PM EDTSpecial Marine WarningBOX52 min
Jul 24, 3:40 PM EDTSmall Craft AdvisoryBOX20 hr
Jul 24, 3:51 PM EDTSpecial Weather StatementBOXPlymouth54 min
Jul 24, 3:57 PM EDTSpecial Weather StatementBOXHampden, Hampshire63 min
Jul 24, 4:23 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth30 min
Jul 24, 4:30 PM EDTSpecial Weather StatementBOXPlymouth30 min
Jul 24, 4:39 PM EDTSpecial Marine WarningBOX66 min
Jul 24, 4:52 PM EDTSpecial Weather StatementBOXPlymouth53 min
Jul 24, 5:00 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth30 min
Jul 24, 5:04 PM EDTSpecial Marine WarningBOX41 min
Jul 24, 5:16 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 5:19 PM EDTSpecial Weather StatementBOXDukes56 min
Jul 24, 5:37 PM EDTSpecial Weather StatementBOXBarnstable, Dukes, Nantucket53 min
Jul 24, 5:41 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes37 min
Jul 24, 5:59 PM EDTSpecial Marine WarningBOX61 min
Jul 24, 6:24 PM EDTSpecial Weather StatementBOXNorfolk36 min
Jul 24, 3:38 AM EDTSpecial Weather StatementBOX52 min
Jul 24, 1:34 PM EDTSpecial Weather StatementBOXHillsborough56 min
Jul 24, 1:41 PM EDTSevere Thunderstorm WarningBOXHillsborough28 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.